Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2016, 5:27 PM CDT for Marion County, Illinois. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 5:27 PM CDT (22:27 UTC)
- Expired
- May 7, 2016, 6:04 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 115 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:33 PM CDT | TSTM WND DMG | Salem, IL | TREES BLOWN INTO HOUSES |
| May 7, 5:34 PM CDT | TSTM WND DMG | Centralia, IL | TREES DOWNED |
| May 7, 5:35 PM CDT | TSTM WND DMG | Odin, IL | REPORT OF TREE BLOWN ONTO HOUSE IN ODIN. ADDITIONAL TREE DAMAGE OBSERVED SOUTH OF US 50. |
| May 7, 5:45 PM CDT | TSTM WND DMG | Salem, IL | DOWNED TREES AND POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WUUS53 KLSX 072227
SVRLSX
ILC121-072315-
/O.NEW.KLSX.SV.W.0060.160507T2227Z-160507T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 527 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHOBONIER TO NEAR CARLYLE...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...SALEM...SANDOVAL...WAMAC...CENTRAL CITY...ODIN...KINMUNDY...
PATOKA...FARINA...OMEGA...FAIRMAN...HELM...STEPHEN FORBES STATION...
TONTI...IUKA...JUNCTION CITY...ALMA...KELL...VERNON AND WALNUT HILL.
THIS INCLUDES INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 109 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BOND AND CLINTON COUNTIES. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3847 8914 3882 8914 3883 8870 3848 8870
TIME...MOT...LOC 2227Z 290DEG 48KT 3887 8905 3856 8935
HAIL...<.75IN
WIND...70MPH
$$
TILLY2 follow-up statements
602
WWUS53 KLSX 072257
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SAT MAY 7 2016
ILC121-072315-
/O.CON.KLSX.SV.W.0060.000000T0000Z-160507T2315Z/
MARION IL-
557 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN MARION COUNTY...
AT 557 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IOLA TO 6 MILES SOUTHWEST OF HELM...MOVING EAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SALEM...KINMUNDY...FARINA...OMEGA...HELM...STEPHEN FORBES STATION...IUKA...
ALMA...KELL...BRUBAKER AND CARTTER.
THIS INCLUDES INTERSTATE 57 IN ILLINOIS NEAR EXIT 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3848 8902 3883 8886 3883 8870 3848 8870
TIME...MOT...LOC 2257Z 284DEG 47KT 3881 8863 3843 8879
HAIL...<.75IN
WIND...70MPH
$$
TILLY290
WWUS53 KLSX 072304
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SAT MAY 7 2016
ILC121-072314-
/O.CAN.KLSX.SV.W.0060.000000T0000Z-160507T2315Z/
MARION IL-
604 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL ILLINOIS.
LAT...LON 3848 8902 3883 8886 3883 8870 3848 8870
TIME...MOT...LOC 2300Z 290DEG 48KT 3879 8857 3841 8873
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:17 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 7, 4:17 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 417 PM CDT SAT MAY 7 2016 .SHORT TERM... (Through Late Tonight) Issued at 306 PM CDT Sat May 7 2016 Clusters of thunderstorms have developed this afternoon ahead of a southward-moving cold front. These storms are expected to affect parts of the greater St. Louis metropolitan area late this afternoon and early this evening, particularly between 4-8pm. The atmosphere has been destabilizing ahead of these storms due to ample insolation and moisture pooling along the front beneath H7-H5 lapse rates of 6.5-7 deg C/km. Models depict 0-6km bulk shear values increasing to around 30-40 kts, which will be sufficient for strong to severe thunderstorms across eastern MO and southwestern IL over the next few hours. The primary threats are damaging wind gusts (especially if the cluster becomes better organized) and large hail in the strongest cores. The front will stall across the region tonight. Additional convection is possible overnight invof the stalled bdry. Kanofsky .LONG TERM... (Sunday through Next Saturday) Issued at 306 PM CDT Sat May 7 2016 Expect pds of active wx through the middle of the week. The aforementioned stalled cold front will lift back northwards as a warm front on Sunday due to the development of a surface low pressure center near the OK/TX panhandles, which itself develops in response to the northeastward advance of a closed upper low lifting out of the western CONUS. The passage of the warm front puts the entire CWA in the warm sector until a cold front eventually moves across the region on late Wed night into Thu. Thunderstorms are expected to develop over KS/NEB/wrn MO late Sunday night once the LLJ increases, forming an MCS and progressing into the LSX CWA late Sunday night into Monday. There may be a lull in pcpn on Monday afternoon. SHRA/TSRA coverage should increase again on Monday night into Tuesday due to moisture convergence ahead of an approaching negatively tilted upper trough and favorable jet dynamics (LER H25 jet). Additional pcpn is expected ahead of a cdfnt on Wed night into Thu. Once the cdfnt has moved through the region, quiet wx is expected for a few fcst pds. Another low pressure system moves across the northern plains late next week which could bring a chance of rain to the area. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1242 PM CDT Sat May 7 2016 A cold front will sag S into the area this aftn and continue to drift S thru the night ending up S of I-70 by Sun mrng. Batch of SHRAs/TSTMs dropping SE out of wrn/sthrn IA this mrng will continue to slide along the front into NE MO/W Cntrl Il this aftn...potentially impacting the KUIN terminal between 19-20Z. Activity should continue to push SE and intensify. The wrn edge of this activity may clip some of the STL metro sites after 21Z. Addtnl SHRAs/TSTMs may percolate thru the night and have VCSH to cover that threat due to uncertainties about timing...placement and coverage. The bndry begins lifting back N tomorrow...current thinkning is that it should be N of I-70 before aftn convection begins to initiate. Specifics for KSTL: Precip may impact the terminal late this aftn as a cluster of SHRAs/TSTMs passes to the NE of the terminal. If the terminal is impacted by a stronger core...then conditions could drop to IFR in heavy rain. Otherwise expect VFR conditions with scttrd SHRAs thru the night assoc with a cold front moving S of the terminal. This bndry is fcst to lift back N thru the terminal tomorrow... temporarily ending the precip threat. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 7, 4:20 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT SAT MAY 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 420 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. KANOFSKY
In the hours before
Local storm report, May 7, 5:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
05/07/2016 BOND IL AMATEUR RADIO
SHINGLES TORN OFF ROOFS
&&
TESLocal storm report, May 7, 5:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG WHITE HALL 39.44N 90.40W
05/07/2016 GREENE IL BROADCAST MEDIA
TREES AND POWER LINES DOWNED
&&
TESLocal storm report, May 7, 5:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 E BELLEVILLE 38.53N 89.98W
05/07/2016 ST. CLAIR IL PUBLIC
TREE LIMBS DOWNED AND LARGE TRAMPOLINE BLOWN AROUND 100
YARDS AWAY FROM ORIGINAL LOCATION
&&
TESLocal storm report, May 7, 5:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST O'FALLON 38.59N 89.91W
05/07/2016 E70 MPH ST. CLAIR IL PUBLIC
&&
TESLocal storm report, May 7, 5:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG AVISTON 38.61N 89.61W
05/07/2016 CLINTON IL TRAINED SPOTTER
TWO INCH DIAMETER TREE LIMBS DOWN.
&&
KANOFSKYLocal storm report, May 7, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG WOOD RIVER 38.86N 90.08W
05/07/2016 MADISON IL AMATEUR RADIO
ROOF AND SHINGLE DAMAGE TO THE CITY HALL STRUCTURE WITH
MULTIPLE TREES AND POWER LINES DOWNED
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 50 min |
| May 7, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 50 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 36 min |
| May 7, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 24 min |
| May 7, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Montgomery, Saint Clair | 47 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.